Alert archive / Wisconsin / Frost Advisories in 2014

Frost Advisory 5, NWS Green Bay, WI

September 15, 201411 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 15, 2014, 3:02 AM CDT for 11 counties in Wisconsin. It took effect at Sep 16, 2014, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2014, 3:02 AM CDT (08:02 UTC)
In effect from
Sep 16, 2014, 12:00 AM CDT
Expired
Sep 16, 2014, 8:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WWUS73 KGRB 150802
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
302 AM CDT MON SEP 15 2014

...ANOTHER ROUND OF FROST EXPECTED OVER NORTHERN WISCONSIN TONIGHT...

.MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATER TONIGHT AS
AN AREA OF HIGH PRESSURE PASSES JUST TO OUR SOUTH. TEMPERATURES ARE
FORECAST TO QUICKLY DROP INTO THE 30S AFTER MIDNIGHT AND ALLOW FOR
AREAS OF FROST TO DEVELOP.

WIZ005-010>013-018-019-021-151630-
/O.NEW.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
302 AM CDT MON SEP 15 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
TUESDAY. 

* TEMPERATURE WILL FALL INTO THE 32 TO 37 DEGREE RANGE.

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF PROPER
  PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
3 follow-up statements
754 
WWUS73 KGRB 151603
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CDT MON SEP 15 2014

...FROST EXPECTED OVER NORTHERN WISCONSIN TONIGHT...

.MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATER TONIGHT AS
AN AREA OF HIGH PRESSURE PASSES JUST TO OUR SOUTH. TEMPERATURES
ARE FORECAST TO QUICKLY DROP INTO THE 30S AFTER MIDNIGHT AND
ALLOW FOR AREAS OF FROST TO DEVELOP.

WIZ005-010>013-018-019-021-160015-
/O.CON.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1103 AM CDT MON SEP 15 2014

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT TUESDAY...

* TEMPERATURE WILL FALL INTO THE 30 TO 37 DEGREE RANGE. IT IS
  POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP INTO
  THE UPPER 20S IF WINDS GO CALM FOR A PERIOD OF TIME TONIGHT. 

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF 
  PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
116 
WWUS73 KGRB 151956
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT MON SEP 15 2014

...FROST EXPECTED ACROSS CENTRAL INTO NORTH-CENTRAL AND FAR
NORTHEAST WISCONSIN LATE TONIGHT...

.SKIES WILL BECOME CLEAR THIS EVENING. THE COMBINATION OF CLEAR
SKIES AND LIGHT WINDS SHOULD ALLOW FOR A WIDESPREAD FROST TO 
DEVELOP WELL NORTH AND WEST OF THE FOX VALLEY. ALTHOUGH IT IS
EARLY IN THE SEASON FOR A FROST...IT NOT UNUSUAL TO HAVE A FROST
IN MID-SEPTEMBER ACROSS NORTHERN WISCONSIN. 

WIZ030-035-036-160400-
/O.EXA.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
256 PM CDT MON SEP 15 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
TUESDAY. 

* TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. IT
  IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP INTO
  THE UPPER 20S FOR A FEW HOURS IF WINDS GO CALM FOR A PERIOD OF
  TIME LATE TONIGHT.

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF 
  PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ005-010>013-018-019-021-160400-
/O.CON.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
256 PM CDT MON SEP 15 2014

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT TUESDAY...

* TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. IT
  IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP TO
  AROUND 30 FOR A FEW HOURS IF WINDS GO CALM FOR A PERIOD OF TIME
  LATE TONIGHT.

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF 
  PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
587 
WWUS73 KGRB 160259
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
959 PM CDT MON SEP 15 2014

...FROST EXPECTED ACROSS CENTRAL INTO NORTH-CENTRAL AND FAR
NORTHEAST WISCONSIN OVERNIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR A
WIDESPREAD FROST TO DEVELOP WELL NORTH AND WEST OF THE FOX VALLEY.
ALTHOUGH IT IS EARLY IN THE SEASON FOR A FROST...IT NOT UNUSUAL TO
HAVE A FROST IN MID-SEPTEMBER ACROSS NORTHERN WISCONSIN.

WIZ005-010>013-018-019-021-030-035-036-161300-
/O.CON.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
959 PM CDT MON SEP 15 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY...

* TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. 
  IT IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP 
  TO AROUND 30 FOR A FEW HOURS IF WINDS GO CALM FOR A PERIOD OF 
  TIME LATE TONIGHT. 

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF 
  PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 11:28 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Sep 14, 11:28 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1128 PM CDT SUN SEP 14 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 226 PM CDT SUN SEP 14 2014

MAIN CONCERN FOR TONIGHT IS WHERE MID LEVEL FRONTOGENETIC BAND
SETS UP. THERE WILL BE A LARGE GRADIENT IN RAIN CHANCES TONIGHT
INTO MONDAY MORNING. THINK MOST OF THE RAIN SHOULD FALL SOUTH
OF A STURGEON BAY TO WAUSAU LINE. MAINLY DRY CONDITIONS SHOULD
OCCUR TO THE NORTH WHILE HIGH END LIKELY/LOW END CATEGORICAL
RAIN CHANCES OCCUR SOUTH OF WISCONSIN RAPIDS TO MANITOWOC LINE.
FIGURE BETWEEN 0.10 AND 0.30 INCHES OF RAIN WILL FALL ACROSS THE
FAR SOUTH. CLOUDY CONDITIONS WILL PREVAIL ACROSS THE SOUTH WITH
MOSTLY CLOUDY SKIES TO THE NORTH.

THE FRONTOGENETIC BAND WILL GRADUALLY SHIFT AWAY FROM THE AREA
LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON...BRINGING
DIMINISHING CHANCE OF RAIN DURING THE DAY. UPPER TROUGH
MOVING ACROSS NORTHEAST WISCONSIN MONDAY AFTERNOON WARRANTED SLIGHT
CHANCES OF RAIN ACROSS THE REMAINDER OF NORTHEAST WISCONSIN MONDAY
AFTERNOON. ANY SHOWERS OR RAIN SHOULD END BY SUNSET.

DID NOT STRAY FAR FROM GUIDANCE TONIGHT AND TRENDED SLIGHTLY
COOLER IN THE EAST DUE TO EXPECTED CLOUD COVER LINGERING INTO
THE AFTERNOON.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 226 PM CDT SUN SEP 14 2014

PCPN TRENDS LATE IN THE WEEK WILL BE THE PRIMARY FCST CONCERN.

THE PERSISTENT UPPER LEVEL RIDGE WILL REMAIN OVER THE ROCKIES
FOR THE FIRST HALF OF THE WEEK...WITH WEST-NORTHWEST FLOW OVER
THE WESTERN GREAT LAKES. HIGH PRESSURE WILL BE RIDGED SOUTH OF
WISCONSIN EARLY IN THE PERIOD...WHICH WILL PROMOTE DRY CONDITIONS
OVER THE FCST AREA...ALONG WITH COOL AND POTENTIALLY FROSTY
CONDITIONS (OVER MAINLY NORTH CENTRAL/FAR NORTHEAST) ON MONDAY
NIGHT. A WEAK BACK DOOR COLD FRONT WILL SAG SOUTH TO NEAR THE
WI/U.P. BORDER TUESDAY NIGHT...THEN ACROSS GRB CWA ON WEDNESDAY.
HAVE INTRODUCED SOME SMALL POPS OVER NORTHERN WI DURING THE
MIDWEEK PERIOD...AS DEPICTED BY THE ECMWF/GEM MODELS.

CANADIAN HIGH PRESSURE RIDGED OVER EASTERN ONTARIO/WESTERN QUEBEC
SHOULD BRING GENERALLY DRY WEATHER TO THE REGION THURSDAY AND
THURSDAY NIGHT. HOWEVER...AS THE HIGH SHIFTS EAST AND A COLD FRONT
APPROACHES FROM THE NORTHERN PLAINS...STRONG SOUTHERLY RETURN FLOW
WILL DEVELOP. A 35-45 KT LLJ IS FORECAST TO DEVELOP ON
FRIDAY...THEN INCREASE TO 40-50 KTS FRIDAY NIGHT. THE RESULTING
WAA AND MOISTURE CONVERGENCE WILL CAUSE SHOWERS AND SCT TSTMS TO
DEVELOP. THE THREAT OF SHOWERS AND STORMS WILL CONTINUE SATURDAY
AND EARLY SATURDAY NIGHT AS AN UPPER TROF AND COLD FRONT WORK
THEIR WAY ACROSS THE STATE. HAVE RAISED POPS TO 40-50 PERCENT FROM
FRIDAY THROUGH SATURDAY...BUT SUSPECT THAT POPS WILL EVENTUALLY
NEED TO BE RAISED INTO THE LIKELY CATEGORY AS WE GET CLOSER TO THE
EVENT.

TEMPERATURES WILL REMAIN AT OR BELOW NORMAL THROUGH THE WORK
WEEK...WITH A MODEST WARMING TREND IN ADVANCE OF THE COLD FRONT
ON SATURDAY.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1122 PM CDT SUN SEP 14 2014

A VFR CIG FROM 5-7K FT WILL CONTINUE OVERNIGHT INTO MONDAY MORNING
AS AN UPPER DISTURBANCE TRACKS FROM THE NORTHERN PLAINS TO THE
WESTERN GREAT LAKES THROUGH MID DAY MONDAY BEFORE DEPARTING
EASTWARD MONDAY AFTERNOON. A FEW SHOWERS SOUTH OF A AUW TO GRB
LINE MAY PRODUCE SCATTERED MVFR CIGS THROUGH NOON MONDAY. DECREASING
CLOUDS ANTICIPATED MONDAY AFTERNOON INTO MONDAY NIGHT AS A SURFACE
HIGH PRESSURE SYSTEM BUILDS INTO THE REGION.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ECKBERG
LONG TERM......KIECKBUSCH
AVIATION.......TDH
Hazardous weather outlook, Sep 14, 2:35 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT SUN SEP 14 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
235 PM CDT SUN SEP 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

FROST IS POSSIBLE OVER PARTS OF NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN MONDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM FRIDAY THROUGH
SATURDAY...BUT IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE
STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-151945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
235 PM CDT SUN SEP 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAY AND NORTHERN LAKE
MICHIGAN UNTIL 1 AM MONDAY. GUSTY SOUTHWEST WINDS AND HIGH WAVES
WILL RESULT IN HAZARDOUS CONDITIONS FOR BOATERS WITH SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A FRONTAL SYSTEM WILL APPROACH THE FORECAST AREA TOWARD THE END
OF THE WORK WEEK...AND BRING A CHANCE OF THUNDERSTORMS ON FRIDAY
NIGHT AND SATURDAY.

STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL POSE A
THREAT TO BOATERS WITH SMALL CRAFT FRIDAY THROUGH SATURDAY.
A FEW GALE FORCE GUSTS MAY BE POSSIBLE FRIDAY AFTERNOON AND
NIGHT.

RE/TSK

Nearby

Frost Advisories in Wisconsin, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.